Sernior Center In Person Classes

 

In person classes have returned to the Senior Center! We will continue to require all individuals to wear a medical or non-medical face-covering (mask) while in the Senior Center to help prevent the spread of COVID-19. Please contact the Colorado Springs Senior Center at 719.955.3400 for further information. We appreciate your cooperation! 

APRIL In Person Classes


Yoga Flow - $40 

Date: Mondays & Thursdays, April 1,5,8,12,15,19,22,26
Time: 2:15 p.m. - 3:15 p.m.
Instructor: Kris Jasperse
Class Session: 1 hour sessions
Cost: $40

Flow with your breath from posture to posture beginning with centering and warm-up, a standing sequence to tone and strengthen, followed by seated postures and ending with deep relaxation. Build more awareness, strength and flexibility. No experience necessary, gentle enough for beginners with variations for those who are more advanced. No drop ins and registration required. Please bring all of your own equipment.


SilverSneakers Classic

Date: Thursdays, April 1,8,15,22
Time: 9 a.m. - 10 a.m.
Instructor: Karen Bradshaw
Class Session: 1 hour sessions
Cost: $18

Move to the music through exercises designed to increase muscle strength, range of movement and activities for daily living. Hand-held weights, elastic tubing with handles and a SilverSneakers ball are offered for resistance training and a chair is used for support. This class is suitable for beginning to intermediate levels. All participants must be registered, even if you have a SilverSneakers membership; no drop-ins and no walk-ins.


TaijiFit

Date: Tuesdays, April 6,13,20,27
Time: 8:30 a.m. - 9:30 a.m.
Instructor: Jan Crawford
Class Session: 1 hour sessions
Cost: $30

TaijiFit is a mind/body workout that combines the best of traditional Tai Chi with modern Western fitness. This class is designed to improve overall fitness emphasizing balance, mobility, stability and timing of movement. No prior exercise is required. Equipment of any kind will not be required nor provided, if you need any for the class please bring your own. Bring water! Please practice social distancing rules by maintaining 6 feet apart from others during class.


Watercolor Scaffolding

Date: Tuesdays, April 6,13,20,27
Time: 1:30 p.m. - 3:30 p.m.
Instructor: Steve Bustamante
Class Session: 2 hour sessions
Cost: $33

This watercolor class for the serious student will be structured in a “Scaffolding” style of teaching. The concept is simple. Each class day you’ll be working on two paintings, a class assigned work for the entire group, and a personalized individually chosen painting that is taught one-on-one with only you and the instructor. It’s a great combination of group and private mentoring. Scaffolding allows the student to understand your weaker areas and how to better exploit your strengths. It allows for rapid individual growth and a better understanding of watercolor painting. Your one-on-one time will vary based on the number of people taking the class and attending that day. This is as close as you can come to having a private tutor without paying for a dedicated individual instructor.

Watercolor Supply List 

Paper: (1) size 9-inch x 12-inch pad of 140-pound Watercolor Paper (Strathmore 400 series Brown watercolor pad but please understand for now any brand 140-pound watercolor paper will do.)

Paint: If you already have a set of watercolors bring those otherwise, you can purchase new Watercolor tubes or dried pan sets. At the very minimal buy (1) tubes of each three primary colors Red, Blue Yellow. I prefer “Danial Smith” or “Holbein (HWC)”,  but some brands are sold in more places like “Winsor Newton”.


At the very least you need:  (1) Yellow (1) Blue (1) Red.

Brushes: (1) #12 Round brush with a sharp brush tip (1) #14 or ¾ inch Flat Brush

Misc. (1) Platte to squeeze your colors out on. It can be plastic, a butchers tray, or an old dinner plate (1) Small stick of graphite 2B, 4B, 6B or 8B anyone of them will work and they are all the same price (2) Masking tape just the kind that you can buy at hardware stores, Target.



Cardio Drumming

Date: Wednesdays, April 7,14,21,28
Time: 9:15 p.m. - 10:15 p.m.
Instructor: Mary Swantek
Class Session: 1 hour sessions
Cost: $25

This unique drumming class is different from every other workout you have tried before.  It captures the essence of movement and rhythm utilizing drum sticks and a stability ball.  Cardio Drumming choreography is designed to burn fat, improve physical, mental fitness, and above all, be fun! You will need your own drumsticks.


Zumba

Date: Wednesdays, April 7,14,21,28
Time: 11 a.m. - 12 p.m.
Instructor: Anna Lord
Class Session: 1 hour sessions
Cost: $30

Zumba® class mixes low and high-intensity moves for an interval-style, calorie-burning dance fitness party.  A total workout, combining all elements of fitness cardio, muscle conditioning, balance and flexibility. You will gain a serious dose of awesome each time you leave class.


SilverSneakers Circuit

Date: Wednesdays, April 7,14,21,28
Time: 1 p.m. - 2 p.m.
Instructor: Anna Lord
Class Session: 1 hour sessions
Cost: $18

This workout offers standing, low-impact choreography combined with standing upper- body strength work with hand-held weights, elastic tubing with handles and a SilverSneakers ball. A chair is available for support. All participants must be registered, even if you have a SilverSneakers membership; no drop-ins and no walk-ins.


The Magic of Painting with Ink - $33

Date: Fridays, April 2,9,16,23
Time: 9:30 a.m. - 11:30 a.m.
Instructor: Darcy Marquis
Class Session: 2 hour sessions
Cost: $33

Learn the techniques and procedures of working with this dramatic medium!


All About Solar Panels - FREE

Date: Wednesday, April 21 
Time: 1 p.m. - 2:30 p.m.
Instructor: Nancy Brodhagen
Class Session: 1.5 hour session
Cost: FREE

This presentation will provide the basics of solar specifically grid-tied arrays.  We will touch on some of the energy efficient steps you can take before choosing to go solar.  Information will be given on how to size a system, the approximate cost, tax and other incentives and how to finance the system.  Please bring your questions!


Community Connects: Can You Find the Y Bunny? FREEAffordable-Medical-Supply

Date: Friday, April 23 
Time: 1 p.m. - 2 p.m.
Instructor: Lyndsey Pouncey
Class Session: 1 hour session
Cost: FREE

Can you find the Y Bunny? Somewhere in the Senior Center the Y bunny is hiding. Be the first to find the Bunny and win a gift card and goodie bag from our sponsor! Hoppy Hunting :)


Nurse Chat: Polypharmacy - FREE

Date: Wednesday, April 28
Time: 1 p.m. - 2 p.m.
Instructor: Anne Bakken, RN
Class Session: 1 hour session
Cost: FREE

How many prescriptions medicines are you taking? Learn how use of more medications than are clinically indicated may be happening in your medication list.


Newcomers Orientation - FREE

Date: Thursday, April 29
Time: 1 p.m. - 2 p.m.
Instructor: Mary Duran
Class Session: 1 hour session
Cost: FREE

Whether you’ve already started taking classes or not, come and learn more about the Senior Center and all it has to offer. Learn about class registration, volunteer opportunities, clinic services and more.